MAUDE Adverse Event Report: CETERIX ORTHOPAEDICS, INC NOVOSTITCH PRO MEN RPR SYS 2-0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

CETERIX ORTHOPAEDICS, INC NOVOSTITCH PRO MEN RPR SYS 2-0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number CTX-A003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a knee arthroplasty, the needle of the novostitch was broken.The device broke inside the patient but all pieces were removed using forceps.The procedure was successfully completed with a 3 minute delay using a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).H3, h6: the reported device was not received for evaluation.A review of the provided image found the needle had been fractured into two pieces at the distal tip.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The reported deficiency was confirmed and the root cause was associated with a component failure.Factors that could have contributed to the reported event include an application of excessive force.No containment or corrective actions are recommended at this time.H11: corrected information in h6 (health effect - impact code).

Brand Name
NOVOSTITCH PRO MEN RPR SYS 2-0
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
CETERIX ORTHOPAEDICS, INC
6500 kaiser dr ste 120
fremont CA 94555
Manufacturer (Section G)
CETERIX ORTHOPAEDICS, INC
6500 kaiser dr ste 120
fremont CA 94555
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19036397
Report Number3009131204-2024-00005
Device Sequence Number12509022
Product Code GAT
UDI-Device Identifier00853541006112
UDI-Public853541006112
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K180531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2025
Device Catalogue NumberCTX-A003
Device Lot NumberM230006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer05/17/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown